Input, please: what happens to you after a VERY low low?

I have been so stressed out about the loss of my friend. Saturday, family arrived and I was off duty. Ate a great meal with my husband (on the grill!) and had a Christmas cookie for dessert. Went to bed at 150, 3 hours after the meal which was lots of lee way for me.(OK, from my post on Saturday, you all know I had a rare, small martini, took a book to bed.)

Fast forward to Sunday morning..paramedics, fire trucks, all the worst stuff. Came around about 9:30..took them over an hour to bring me around. Have felt like ... for about 36 hours and slept 12 hours last night.

Glucose levels never exceeded 130 yesterday. Woke up at 342 this morning, corrected. Ran around all morning doing errands. At noon I was 339. Had a tightly controlled lunch and was 450 at 2:30. Corrected again with an injection, changed my pump out...

At 6:30 I was still 300, fearing correction, and oh! food. Had taken 8.8 bolus units throughout the day and eaten 17 carbs (generally take about 15 units per day, which includes 10 units of basal.)

About 8:00 was 159 with 2 units on board. Finally ate a small careful snack. Have set the alarm to test every 2 hours overnight.

I have never had a low kick me this hard. Thoughts? (did a lot of water today!)

Views: 204

Reply to This

Replies to This Discussion

I don't think your high is related to your low, given the amount of time that passed. I don't have a pump, but based on what I've read I would guess a bad pump site overnight while you were sleeping? Which didn't get fixed until you changed your pump site in the afternoon.

Good point. I usually change immediately. Think I was a little out of it today. So very tired.

What did the paramedics give you? The last time I zonked out, I had a CGM and, by the time I got to the hospital, I was already pretty high, they were all "concerned" but brought like a 32 oz orange juice, chicken salad sandwich(yuk), chips *and* cookies and were like "you need to eat all that, you might go low" and I was like "ah, no, I'll eat the chips because I'm addicted to potato chips but that's about it" and I think I was like 200 by the time I was leaving.

They very likely could have shot u up with glucgaon. EMT's carry it here, when I was pregnant and had my worst problems with low BG, had that stuff. From what I understand that stuff can cause some nasty highs BUT the fact you finally started coming down after changing out your pump site, could be a pump site issue.

It was glucose IV. They had a terrible time inserting the IV into a vein--lots of bruises over several places. No glucagon, but my husband said they were close. He knows that glucagon makes me amazingly sick. Afterwards, I ate a piece of toast. (Thye really are big on the eat, eat, eat thing.)

I think Jag1 was right on track. I will usually switch out my pump immediately when readings get really high, but I thought it was the low on Sunday. Once I changed out, things went back to normal and my overnights were all between 85 and 100.

I've needed paramedic help twice. Fortunately, no fire trucks. IV dextrose is what's given because it's cheaper & faster than glucagon with no side effects. Been lucky that I was back to normal quickly. No high BG later, even though EMS wouldn't leave until I ate a peanut butter sandwich. I was expecting a spike from the bread, which I don't normally eat.

Second the suggestion your pump could be responsible for the next day's highs. Have you checked to see if it possibly delivered too much insulin the night before? I don't have a pump. Scary hearing all the problems associated with them. Unacceptable to have staggering highs from a device.

I say it was a bad infusion site....Anytime my BG abnormally gets over 250 and I'm not sick I do a injected bolus correction and change everything because it's just not A typical for me to have a BG over 250...I do suffer from high blood sugars occasionally but it's because I have convinced myself I can eat something ridicules, I call it "Carb Insanity" but sometimes it's just a set fade/malfunction.

But any excuse will do because something is always going to change it's just part of our lives..;-) The Bete's is like a starring contest eventually you will blink and have a Hypo or high BG....All we can do is start over, keeping our sense of humor can't hurt.....

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service